Publications > Artigos em Revistas Internacionais

A Mathematical Treatment of the Fluorescence Capillary-Fill Device

Rebelo, Magda; Diogo, Teresa; Mckee, Sean

SIAM Journal on Applied Mathematics, 72(4) (2012), 1081-1112

A mathematical model in the form of two coupled diffusion equations is provided for a competitive chemical reaction between an antigen and a labeled antigen for antibody sites on a cell wall; boundary conditions are such that the problem is both nonlinear and nonlocal. This is then recharacterized first as a pair of coupled singular integro-differential equations and then as a system of four Volterra integral equations. The latter permits a proof of existence and uniqueness of the solution of the original problem. Small and large time asymptotic solutions are derived and, from the first characterization, a regular perturbation solution is obtained. Numerical schemes are briefly discussed and graphical results are presented for human immunoglobulin.